Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2015  |  Volume : 6  |  Issue : 4  |  Page : 219--221

A case of losartan-induced severe hyponatremia


Saibal Das1, Sanjib Bandyopadhyay2, Anand Ramasamy3, V Vinoth Prabhu3, Sudhakar Pachiappan3 
1 Nalmuri Block Primary Health Centre, South 24 Parganas, West Bengal, India
2 Department of Community Medicine, Burdwan Medical College and Hospital, Burdwan, West Bengal, India
3 Department of Pharmacology, Swamy Vivekanandha College of Pharmacy, Namakkal, Tamil Nadu, India

Correspondence Address:
Sanjib Bandyopadhyay
Department of Community Medicine, Burdwan Medical College and Hospital, District Burdwan - 713 104, West Bengal
India

This case report outlines a very rare case of losartan-induced severe hyponatremia in a 73-year-old type 2 diabetic patient. The patient was initiated with 50 mg daily oral losartan monotherapy for newly diagnosed moderate hypertension. After 3.5 months of taking the drug, he presented to the emergency department in a drowsy state with severe generalized weakness and occasional palpitations. He was a known diabetic for the last 3 years and well controlled by oral metformin alone. On examination, his serum sodium level was found to be 123 meq/L. There were no evidences of any other possible metabolic, infective, organic or other pathologic causes giving rise to that condition, except losartan itself. De-challenge was done and he was treated vigorously resulting in reversal of the diseased state. Naranjo adverse drug reaction probability scale suggested that it was “probable” that oral losartan was responsible for the development of severe hyponatremia in this patient.


How to cite this article:
Das S, Bandyopadhyay S, Ramasamy A, Prabhu V V, Pachiappan S. A case of losartan-induced severe hyponatremia.J Pharmacol Pharmacother 2015;6:219-221


How to cite this URL:
Das S, Bandyopadhyay S, Ramasamy A, Prabhu V V, Pachiappan S. A case of losartan-induced severe hyponatremia. J Pharmacol Pharmacother [serial online] 2015 [cited 2020 Oct 30 ];6:219-221
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2015;volume=6;issue=4;spage=219;epage=221;aulast=Das;type=0